Alert archive / Mississippi / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 203, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 16, 2004, 3:02 PM CDT for Yazoo County, Mississippi. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2004, 3:02 PM CDT (20:02 UTC)
- Expired
- Jun 16, 2004, 3:30 PM CDT
- In force
- 28 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 71 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.0 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1127 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 576 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 162002
SVRJAN
MSC163-162030-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
302 PM CDT WED JUN 16 2004
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
YAZOO COUNTY IN CENTRAL MISSISSIPPI
* UNTIL 330 PM CDT
* AT 302 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 5 MILES SOUTHEAST OF YAZOO CITY...MOVING
NORTHEAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL...
BE NEAR EDEN AT 315 PM CDT
HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS
STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES.
LAT...LON 3280 9043 3288 9043 3302 9034 3293 9014
3287 9019 3283 9021 3274 9033
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 10:35 AM CDT, 4 hours 27 minutes earlier.
Area forecast discussion, Jun 16, 10:35 AM CDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1035 AM CDT WED JUN 16 2004 .DISCUSSION... LATEST SATELLITE IMAGERY HAS THE UPPER TROUGH OVER THE ARK-LA-TX...WHICH WAS PUSHING GOOD TROPICAL MOISTURE OVER THE REGION IN THE FORM NORTHWARD MOVING SHOWERS AND SOME THUNDERSTORMS. WITH NO LIMITING DRY SLOT FACTORS TODAY...EXPECT THE ACTIVITY TO BECOME WIDESPREAD THIS AFTERNOON. ALSO JET STRUCTURE WISE HAVE AROUND 50 TO 60 KNOTS IN THE UPPER LEVELS WITH 30 TO 40 KNOTS IN THE LOW LEVELS. EXPECT SOME OF THE WINDS TO MIX DOWN...SO HAVE INCREASED WINDS 10-20 MPH FOR THE ZONES AND EXPECT 40 TO 45 MPH WITH THUNDERSTORMS. && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 17
Hazardous weather outlook, Jun 16, 11:07 AM CDT, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION... NATIONAL WEATHER SERVICE JACKSON MS 1107 AM CDT WED JUN 16 2004 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 171007- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 507 AM CDT WED JUN 16 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... STRONG THUNDERSTORMS WITH WIND GUSTS OF 40 TO 45 MPH WILL BE POSSIBLE FOR TODAY AND TONIGHT FOR MUCH OF THE AREA. LOW PRESSURE TO OUR WEST AND HIGH PRESSURE TO OUR EAST WILL PRODUCE A STRONG SOUTHERLY FLOW INTO THE REGION THROUGHOUT THE DAY TODAY AND INTO TONIGHT. THIS SOUTHERLY COMPONENT OF THE WILL INCREASE MOISTURE OVER THE AREA. WITH DAYTIME HEATING THE INSTABILITY WILL INCREASE AND WIDESPREAD THUNDERSTORMS ARE EXPECTED THROUGHOUT THE DAY. WITH RELATIVELY STRONG UPPER LEVEL WINDS SOME OF THE STORMS WILL BE STRONG. ...FLOODING... WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TODAY AND INTO TONIGHT. SOME OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL WITH AMOUNTS OF ONE TO TWO INCH IN A HOUR. THIS COULD CAUSE SOME MINOR FLOODING OF SMALL CREEK AND AREAS OF POOR DRAINAGE AND PONDING ON ROADWAYS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH NEXT TUESDAY NIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 3:38 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 37 min |
| Jun 16, 4:27 PM CDT | Severe Thunderstorm Warning | JAN | Attala | 43 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.